Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 7, NWS Bismarck, ND

March 12, 2014Emmons County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 12, 2014, 10:59 PM CDT for Emmons County, North Dakota. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 12, 2014, 10:59 PM CDT (03:59 UTC)
Expired
Mar 14, 2014, 10:30 AM CDT
In force
36 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

County Emmons County, ND

The radar

The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek (South Central ND) at Linton (BVRN8). The gauge peaked at 12.24 ft at Mar 15, 2014, 2:00 AM CDT.

actionminormoderate5101503/1303/1403/15
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06354580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS43 KBIS 130359
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT WED MAR 12 2014

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY FOR THE MISSOURI 
  RIVER BASIN INCLUDING LINTON...MINOR FLOODING IS OCCURRING AND IS 
  EXPECTED TO CONTINUE.

.THE BEAVER CREEK NEAR LINTON IS QUICKLY APPROACHING MINOR FLOOD STAGE OF
9 FEET. IT IS EXPECTED TO CREST NEAR 10 FEET EARLY THURSDAY MORNING. THE 
QUICK RISE IN THE RIVER IS LIKELY DUE TO ICE AND RAPID RUNOFF DUE TO SNOWMELT.
THE RIVER LEVEL MAY FLUCTUATE UP TO ONE FOOT...WHICH COULD LEAD TO A MAXIMUM
CREST OF AROUND 11 FEET. RESIDENTS NEED TO BE AWARE OF ANY RAPID RISES OVERNIGHT
INTO THURSDAY MORNING. YOUR BISMARCK NATIONAL WEATHER SERVICE FORECAST OFFICE WILL
CONTINUE TO MONITOR THE SITUATION.

NDC029-140300-
/O.NEW.KBIS.FL.W.0007.140313T0359Z-140314T0300Z/
/BVRN8.1.IC.140313T0320Z.140313T0600Z.140313T1500Z.NO/
1059 PM CDT WED MAR 12 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEAVER CREEK BELOW LINTON
* THROUGH LATE THURSDAY MORNING.
* AT 10PM WEDNESDAY THE STAGE WAS...8.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* FORECAST TO RISE TO NEAR 10.0 FEET BY EARLY THURSDAY MORNING. 
  ADDITIONAL FLUCTUATIONS DUE TO ICE COULD PUSH THE RIVER LEVEL TO 11 FEET.  
  THE RIVER LEVEL IS FORECAST TO FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 LINTON        9  8.9 WED 10 PM   8.3    7.4    7.2    6.4    5.8


LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      


$$
6 follow-up statements
039 
WGUS43 KBIS 130525
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT THU MAR 13 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN NORTH DAKOTA...

  BEAVER CREEK NEAR LINTON AFFECTING EMMONS COUNTY 
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MINOR FLOODING IS 
OCCURRING...WITH MODERATE FLOODING FORECAST.

.THE BEAVER CREEK NEAR LINTON HAD QUICKLY PASSED MINOR FLOOD STAGE OF 
9 FEET. IT IS EXPECTED TO CREST AROUND 11 FEET BEFORE DAYBREAK THURSDAY 
AND THEN THEN BEGIN FALLING. THE QUICK RISE IN THE CREEK WAS DUE TO 
RUNOFF FROM A QUICK SNOW MELT AND ICE. UNCERTAINTY REMAINS WITH THIS 
FORECAST DEPENDING ON THE EFFECTS OF THE ICE IN THE CHANNEL. 
RESIDENTS NEAR THE CREEK NEED TO BE ALERT OF RAPID RISES OVERNIGHT.
THE BISMARCK NATIONAL WEATHER SERVICE HAS BEEN IN CONTACT WITH BOTH 
THE EMMONS COUNTY EMERGENCY MANAGER AND THE SHERIFFS OFFICE. 

NDC029-140525-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-140314T0640Z/
/BVRN8.2.IC.140313T0320Z.140313T0600Z.140313T1840Z.NO/
1225 AM CDT THU MAR 13 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEAVER CREEK BELOW LINTON
* UNTIL THIS THURSDAY AFTERNOON
* AT 1215 AM THURSDAY THE STAGE WAS...9.9 FEET 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* THE CREEK WILL CONTINUE RISING TO AROUND 11.0 FEET BEFORE DAYBREAK 
  THIS THURSDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

MISSOURI RIVER BASIN
 LINTON        9  9.9 THU 12 AM   8.2    7.4    7.2    6.4    5.8


LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      

$$
487 
WGUS83 KBIS 131503
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 AM CDT THU MAR 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA... 
 
  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY 
FOR THE BEAVER CREEK INCLUDING LINTON...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE. 

.THE BEAVER CREEK AT LINTON IS EXPECTED TO REMAIN ABOVE FLOOD STAGE 
THROUGH FRIDAY AFTERNOON. THE CREEK IS GENERALLY ICE FREE IN THE 
LINTON AREA...WITH ICE ACCUMULATING AT THE MOUTH OF THE CREEK AT 
LAKE OAHE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC029-142103-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-140315T1536Z/
/BVRN8.1.IC.140313T0320Z.140313T0915Z.140315T0336Z.NO/
1003 AM CDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK BELOW LINTON.
* UNTIL SATURDAY MORNING.
* AT  9:01 AM THURSDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY EVENING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

MISSOURI RIVER BASIN
 LINTON        9 10.2 THU 9 AM    9.7    7.5    6.3    5.5    5.2



LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      


$$

AYD
222 
WGUS83 KBIS 131811
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
111 PM CDT THU MAR 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY 
FOR THE BEAVER CREEK INCLUDING LINTON...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE. 

.THE BEAVER CREEK NEAR LINTON HAS SHOWN A RAPID RECESSION INTO 
EARLY THIS AFTERNOON AND IS NOW EXPECTED TO FALL BELOW FLOOD STAGE THIS 
EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC029-140937-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-140314T0937Z/
/BVRN8.1.IC.140313T0320Z.140313T0915Z.140313T2137Z.NO/
111 PM CDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK BELOW LINTON.
* UNTIL LATE TONIGHT.
* AT  1:00 PM THURSDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING. 

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

MISSOURI RIVER BASIN
 LINTON        9  9.6 THU 1 PM    6.5    6.6    6.1    5.3     M 


 MISSING      M    M      M      M      M      M      M 


LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      



$$
896 
WGUS83 KBIS 132153
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT THU MAR 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY 
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.THE BEAVER CREEK NEAR LINTON REMAINS ABOVE FLOOD STAGE AS STRONG RUNOFF 
AND ICE MOVE THROUGH THE AREA. BASED ON THE UPSTREAM RIVER GAGES...THE 
AREA WILL CONTINUE TO RECEIVE STRONG RUNOFF FROM MELTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC029-150353-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-140315T0937Z/
/BVRN8.1.IC.140313T0320Z.140313T0915Z.140313T2002Z.NO/
453 PM CDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK BELOW LINTON. 
* UNTIL LATE FRIDAY NIGHT. 
* AT 4:00 PM THURSDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 


&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

MISSOURI RIVER BASIN
 LINTON        9  9.5 THU 4 PM    6.5    6.6    6.1    5.3     M 


LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      

$$
981 
WGUS83 KBIS 140425
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 PM CDT THU MAR 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA... 
 
  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY 
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MINOR FLOODING IS 
OCCURRING...WITH MINOR FLOODING FORECAST. 
 
.THE BEAVER CREEK NEAR LINTON REMAINS ABOVE FLOOD STAGE AS STRONG RUNOFF 
AND ICE MOVE THROUGH THE AREA. BASED ON THE UPSTREAM RIVER GAGES...THE 
AREA WILL CONTINUE TO RECEIVE STRONG RUNOFF FROM MELTING SNOW. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS... 

SAFETY MESSAGE...AVOID DRIVING ON FLOODED ROADS. 

&&

NDC029-150425-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-140316T0000Z/
/BVRN8.1.IC.140313T0320Z.140313T0915Z.140315T1200Z.NO/
1125 PM CDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK BELOW LINTON. 
* UNTIL SATURDAY EVENING. 
* AT 6:00 PM THURSDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.4 FEET BY AFTER 
  MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

MISSOURI RIVER BASIN
 LINTON        9  9.1 THU 6 PM    9.2    8.8    7.0    6.1    5.9

LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      

$$
TWH
476 
WGUS83 KBIS 141530
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CDT FRI MAR 14 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY.
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...NO FLOODING IS FORECAST.

.UPSTREAM FLOWS AND ICE CONTINUE TO MAKE ITS WAY INTO THE LINTON AREA. 
HOWEVER...ICE HAS BEEN CLEARED FROM THE BRIDGE NEAR THE GAGE AT LINTON 
AND THIS WILL HELP KEEP WATER LEVELS BELOW FLOOD STAGE AS NOT ENOUGH 
FLOW IS BEING OBSERVED UPSTREAM TO CAUSE FLOODING WITHOUT ICE PROBLEMS. 

&&

NDC029-141600-
/O.CAN.KBIS.FL.W.0007.000000T0000Z-140316T0000Z/
/BVRN8.1.IC.140313T0320Z.140313T0915Z.000000T0000Z.NO/
1030 AM CDT FRI MAR 14 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BEAVER CREEK BELOW LINTON.
* AT 10:00 AM FRIDAY THE STAGE WAS 2.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL FLUCTUATE AROUND 6.2 FEET AS ICE MOVES 
  THROUGH THE AREA FOR THE NEXT DAY OR TWO.  

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

MISSOURI RIVER BASIN
 LINTON        9  2.8 FRI 10 AM   6.0    6.0    5.5    5.3    5.1


LAT...LON 4626 10051 4628 10027 4624 10010 4621 10010
      4626 10026 4623 10050      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 12, 10:16 PM CDT, 43 minutes earlier.

Area forecast discussion, Mar 12, 10:16 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT WED MAR 12 2014

.UPDATE...
ISSUED AT 1016 PM CDT WED MAR 12 2014

LATEST SATELLITE LOOP SHOWS A CLEAR SKY ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. THE HRRR ADVERTISES SOME POTENTIAL OF FOG IN THE
JAMES RIVER VALLEY OVERNIGHT WHERE TEMPERATURES AND DEWPOINTS ARE
ALREADY THE SAME AND RH IS 100 PERCENT. CANNOT RULE THIS OUT AND
HAVE ADDED THIS IN THE GRIDS. WARM AIR ADVECTION CONTINUES
OVERNIGHT INTO THURSDAY MORNING. NO SIGNIFICANT ADJUSTMENTS THIS
UPDATE AS THE FOREACST ELEMENTS REMAIN IN GOOD SHAPE.

UPDATE ISSUED AT 641 PM CDT WED MAR 12 2014

A LOW PRESSURE TROUGH HAS MOVED THOUGH ALL BUT THE FAR EASTERN
PORTIONS OF CENTRAL NORTH DAKOTA. WIND HAS JUST SHIFTED WESTERLY
AT JAMESTOWN. WEST TO NORTHWEST WINDS GUSTING TO AROUND 30 MPH
ACROSS THE REMAINDER OF THE FORECAST AREA. EXPECT WINDS TO
DIMINISH WITHIN THE NEXT HOUR OR TWO. OTHERWISE MAINLY CLEAR SKIES
EXPECTED TONIGHT. MADE SOME MINOR ADJUSTMENTS TO SKY COVER GRIDS
TO ACCOUNT FOR CLOUDS MOVING OUT OF THE EASTERN CWA. ALSO SLOWED
THE DIURNAL DROP IN TEMPERATURES A BIT THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 405 PM CDT WED MAR 12 2014

BENIGN WEATHER WILL CONTINUE OVERNIGHT INTO THURSDAY WITH UPPER
RIDGING TO THE WEST AND MILD WESTERLY FLOW. HYDRO ISSUES CONTINUE
TO BE THE MAIN OPERATIONAL FOCUS AND A DETAILED DISCUSSION IS
INCLUDED BELOW.

EXPECT EVEN WARMER TEMPERATURES ON THURSDAY WITH HIGHS IN THE
LOWER 40S NORTH AND MID/UPPER 50S SOUTH. THERE IS A LOW
PROBABILITY OF A FEW SPRINKLES OR FLURRIES THURSDAY MORNING ACROSS
THE FAR NORTH AND HAVE OPTED NOT TO INCLUDE IN FORECAST GRIDS AT
THIS TIME.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 405 PM CDT WED MAR 12 2014

A BRIEF COOL DOWN ON SATURDAY FOLLOWED BY A RETURN TO NEAR TO
ABOVE NORMAL TEMPERATURES WILL HIGHLIGHT THE EXTENDED FORECAST.

THE 12 UTC DETERMINISTIC AND ENSEMBLE SUITE ARE IN GOOD AGREEMENT
ON A STRONG COLD FRONT PROPAGATING ACROSS NORTH DAKOTA THROUGH THE
DAY ON FRIDAY WITH A COLD 1037 MB SURFACE HIGH BUILDING INTO THE
NORTHERN PLAINS ON SATURDAY. AS A RESULT...HIGHS ON SATURDAY WILL
RANGE FROM AROUND 20 ACROSS THE TURTLE MOUNTAINS TO THE UPPER 30S
FAR SOUTHWEST. THERE IS SOME UNCERTAINTY ON HOW FAR EAST
PRECIPITATION ASSOCIATED WITH THE LOW LEVEL BAROCLINIC ZONE ON THE
WESTERN PERIPHERY OF THE HIGH WILL BE ABLE TO DEVELOP WITH DRY
EASTERLY FLOW FROM THE HIGH. FOR NOW...FOLLOWED THE 12 UTC
GFS/ECMWF WHICH KEEP THE PRECIPITATION FURTHEST WEST. RETURN
FLOW IS EXPECTED TO COMMENCE ON SUNDAY WITH A WARMING TREND
BENEATH A BROAD UPPER LEVEL RIDGE INTO MONDAY. THE MODELS DO BEGIN
TO DIVERGE A BIT TUESDAY ONWARD IN REGARDS TO THE POTENTIAL BREAK
DOWN OF THE RIDGE MID NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 641 PM CDT WED MAR 12 2014

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. NORTHWEST WINDS 20 TO
30 MPH EARLY THIS EVENING SHOULD SUBSIDE QUICKLY. OTHERWISE MAINLY
CLEAR THROUGH THE PERIOD WITH INCREASING WINDS ONCE AGAIN THURSDAY
AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 405 PM CDT WED MAR 12 2014

MULTIPLE FLOOD HEADLINES REMAIN IN EFFECT ACROSS THE MISSOURI
BASIN AS ICE CONTINUES TO CONTRIBUTE TO PROBLEMATIC HIGH WATER ON
MANY AREA RIVERS AND STREAMS. THIS INCLUDES THE CANNONBALL
RIVER...CEDAR CREEK...HEART RIVER...LITTLE MISSOURI RIVER AND THE
MISSOURI RIVER ABOVE LAKE SAKAKAWEA. ELEVATED AND FLUCTUATING
WATER LEVELS ARE LIKELY TO CONTINUE UNTIL THE CHANNELS BECOME ICE
FREE. THE LACK OF ADDITIONAL FORECAST PRECIPITATION TO INCREASE
FLOWS AND MOVE THE ICE DOWNSTREAM SUGGESTS ICE IMPACTS COULD BE
PROLONGED INTO THE WEEKEND FOR SOME LOCATIONS. THE MISSOURI RIVER
IN THE BISMARCK/MANDAN VICINITY WILL HAVE TO BE CLOSELY MONITORED
OVER THE COMING DAYS FOR ICE JAM POTENTIAL AS SIGNIFICANT AMOUNTS
OF LOCAL ICE REMAINS IN THE CHANNEL...WITH ADDITIONAL ICE
CONTRIBUTIONS FROM THE HEART AND KNIFE RIVERS. RUNOFF IS ALSO
LIKELY TO INCREASE ACROSS THE SOURIS BASIN...HOWEVER...INITIAL
INDICATIONS ARE THAT SLIGHTLY DRIER SOILS ARE ALLOWING FOR GREATER
INFILTRATION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM /AVIATION...RP KINNEY
LONG TERM/HYDROLOGY...AYD
AVIATION...MM
Hazardous weather outlook, Mar 12, 10:20 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT WED MAR 12 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1020 PM CDT WED MAR 12 2014 /920 PM MDT WED MAR 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

MULTIPLE FLOOD HEADLINES REMAIN IN EFFECT ACROSS THE MISSOURI RIVER
BASIN. WET...DEEPLY FROZEN SOILS HAVE LED TO VERY HIGH RUNOFF
RATES OF THE MINIMAL SNOW PACK INTO AREA RIVERS AND STREAMS...
RESULTING IN ICE BREAK UP AND JAMS. ICE JAM FLOODING WAS ONGOING
ACROSS PARTS OF WESTERN NORTH DAKOTA. SEE WWW.WEATHER.GOV/BIS FOR
DETAILS ON FLOODING AT SPECIFIC LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ACROSS PARTS OF THE MISSOURI BASIN
FRIDAY...AND POSSIBLY INTO THE WEEKEND. THE SOURIS BASIN WILL ALSO
HAVE TO BE MONITORED FOR RUNOFF AND ICE JAM POTENTIAL...ESPECIALLY
EARLY NEXT WEEK AFTER A BRIEF COOL DOWN FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ICE JAMS TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 1-701-223-4582.

KS/TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:17 PM CDTAreal Flood WarningBISBowman, Golden Valley, Slope72 hr

Nearby

River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.